Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 20, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 2017, 11:03 AM CST for Lawrence County, Wayne County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 11:03 AM CST (17:03 UTC)
- Expired
- Mar 1, 2017, 11:30 AM CST
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 125 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 11:06 AM CST | HAIL 1 | 8 Se Collinwood, TN | COUNTY SPOTTERS REPORTED HAIL UP TO QUARTER SIZE. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.1
The text
As transmitted.
116
WUUS54 KOHX 011703
SVROHX
TNC099-181-011730-
/O.NEW.KOHX.SV.W.0020.170301T1703Z-170301T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1103 AM CST WED MAR 1 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Wayne County in Middle Tennessee...
Southern Lawrence County in Middle Tennessee...
* Until 1130 AM CST
* At 1102 AM CST, a severe thunderstorm was located 9 miles south of
Collinwood, or 17 miles north of Florence, moving east at 65 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Loretto, St. Joseph, Cypress Inn, Leoma, Westpoint and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3501 8794 3513 8786 3518 8722 3516 8720
3514 8721 3512 8720 3512 8722 3500 8723
TIME...MOT...LOC 1702Z 267DEG 55KT 3505 8775
HAIL...0.75IN
WIND...60MPH
$$
101 follow-up statement
846
WWUS54 KOHX 011709
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1109 AM CST WED MAR 1 2017
TNC099-181-011730-
/O.CON.KOHX.SV.W.0020.000000T0000Z-170301T1730Z/
Wayne TN-Lawrence TN-
1109 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST
FOR SOUTHEASTERN WAYNE AND SOUTHERN LAWRENCE COUNTIES...
At 1109 AM CST, a severe thunderstorm was located 10 miles west of
Loretto, or 18 miles north of Florence, moving east at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Loretto, St. Joseph, Cypress Inn, Westpoint, Leoma and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3501 8789 3511 8779 3514 8772 3518 8722
3516 8720 3514 8721 3512 8720 3512 8722
3500 8723
TIME...MOT...LOC 1709Z 267DEG 55KT 3506 8761
HAIL...1.00IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 7:58 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 1, 7:58 AM CST, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 758 AM CST Wed Mar 1 2017 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Have updated the suite of forecast products to remove Houston, Stewart, and Montgomery Counties from tornado watch number 53. && .AVIATION... 12Z TAF DISCUSSION. A band of strong to severe thunderstorms will move eastward near 60kt across Mid Tn this morning. Wind gusts in excess of 40kt are expected with the storms at all sites, with locally severe gusts over 60kt, and hail is likely. Isolated tornadoes are possible. Main time for storms at CKV will be 12Z-14Z, for BNA 13Z-15Z, and for CSV 15Z-18Z. Mainly MVFR conditions will be observed, but brief IFR with the TSRA. Improvement to VFR will occur at all sites by evening as winds become northwest with a frontal passage. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Mar 1, 7:55 AM CST, 3 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 755 AM CST Wed Mar 1 2017 TNZ007>011-024>034-056>066-075-077>080-093>095-021400- Robertson-Sumner-Macon-Clay-Pickett-Humphreys-Dickson-Cheatham- Davidson-Wilson-Trousdale-Smith-Jackson-Putnam-Overton-Fentress- Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon- De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren- Wayne-Lawrence-Giles- 755 AM CST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A line of showers and thunderstorms, of which some of the thunderstorms within and possible just ahead of this line could reach strong to severe thresholds, will move across Middle Tennessee this morning through the early afternoon hours. With any strong to severe thunderstorms that do occur, damaging winds will be the main concern, although large hail, the formation of a few tornadoes, and brief heavy rainfall from the stronger showers and thunderstorms resulting in localized minor flooding could also occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will continue to be needed through the morning hours today. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (Measured) Structural Damage Trees or Power Lines Down TNZ005-006-023-021400- Stewart-Montgomery-Houston- 755 AM CST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. 31
In the hours before
Local storm report, Mar 1, 10:04 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1004 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM TSTM WND DMG 2 NE WATERTOWN 36.12N 86.11W
03/01/2017 WILSON TN FIRE DEPT/RESCUE
LOCAL FIRE DEPARTMENT REPORTED STORM DAMAGE ON THE 1800
BLOCK HOLMES GAP ROAD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER OHX1700111
FBORDENLocal storm report, Mar 1, 10:15 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1015 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM TSTM WND DMG 1 N LAFAYETTE 36.54N 86.03W
03/01/2017 MACON TN TWITTER
DAMAGE TO METAL ROOF AT DT MCCALLS IN LAFAYETTE
&&
EVENT NUMBER OHX1700112
BWSpecial weather statement, Mar 1, 10:18 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
1018 AM CST WED MAR 1 2017
TNZ063>065-078-080-011700-
Cannon TN-Van Buren TN-De Kalb TN-Warren TN-White TN-
1018 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...NORTHERN
VAN BUREN...NORTHERN WARREN...WHITE AND SOUTHEASTERN CANNON COUNTIES
UNTIL 1100 AM CST...
At 1018 AM CST, Doppler radar was tracking a strong thunderstorm near
Woodbury, moving east at 65 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
McMinnville, Sparta, Woodbury, Spencer, Doyle, Centertown, Virgin
Falls State Natural Area, Rock Island State Park and Fall Creek Falls
State Park.
LAT...LON 3580 8525 3580 8526 3579 8527 3578 8526
3576 8526 3568 8605 3585 8609 3606 8538
3603 8533 3603 8531 3599 8531 3599 8529
3587 8522
TIME...MOT...LOC 1618Z 258DEG 57KT 3579 8597
WhiteheadSpecial weather statement, Mar 1, 10:22 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
1022 AM CST WED MAR 1 2017
TNZ060>062-075-011700-
Rutherford TN-Bedford TN-Maury TN-Marshall TN-
1022 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...SOUTHWESTERN
RUTHERFORD...SOUTHEASTERN MAURY AND NORTHWESTERN BEDFORD COUNTIES
UNTIL 1100 AM CST...
At 1022 AM CST, Doppler radar was tracking a strong thunderstorm near
Columbia, moving east at 55 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Columbia, Mount Pleasant, Chapel Hill, Eagleville, Rover, Deason,
Culleoka, Rockvale, I-65 East Of Columbia and Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3557 8715 3572 8682 3570 8677 3571 8677
3570 8674 3571 8669 3572 8670 3575 8670
3577 8666 3579 8666 3579 8661 3581 8662
3584 8656 3557 8639 3545 8710
TIME...MOT...LOC 1622Z 247DEG 50KT 3554 8708
WhiteheadLocal storm report, Mar 1, 10:57 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM HAIL 3 W CHAPEL HILL 35.63N 86.75W
03/01/2017 M1.50 INCH MARSHALL TN TWITTER
&&
EVENT NUMBER OHX1700113
BWSpecial weather statement, Mar 1, 10:59 AM CST, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
1059 AM CST WED MAR 1 2017
TNZ060-061-075-094-095-011745-
Lawrence TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
1059 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY...
NORTHEASTERN LAWRENCE...NORTHERN GILES AND SOUTHWESTERN BEDFORD
COUNTIES UNTIL 1145 AM CST...
At 1059 AM CST, Doppler radar was tracking a strong thunderstorm near
Summertown, or 8 miles northeast of Lawrenceburg, moving east at 65
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lewisburg, Lawrenceburg, Pulaski, Summertown, Cornersville, Ethridge,
Lynnville, Belfast, Culleoka and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3544 8737 3554 8657 3537 8658 3536 8660
3533 8660 3531 8668 3525 8675 3526 8683
3522 8683 3521 8737
TIME...MOT...LOC 1659Z 267DEG 55KT 3536 8726
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:02 PM CST | Tornado Warning | OHX | Stewart | 23 min |
| Mar 1, 5:27 AM CST | Special Weather Statement | OHX | Hickman, Houston, Humphreys, Montgomery, Stewart | 48 min |
| Mar 1, 5:54 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Montgomery, Perry and 1 more | 36 min |
| Mar 1, 6:04 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 41 min |
| Mar 1, 6:24 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 3 more | 36 min |
| Mar 1, 6:26 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 34 min |
| Mar 1, 6:55 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Trousdale, Williamson and 1 more | 35 min |
| Mar 1, 7:03 AM CST | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| Mar 1, 7:26 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Rutherford and 4 more | 34 min |
| Mar 1, 7:28 AM CST | Tornado Warning | OHX | Smith, Wilson | 32 min |
| Mar 1, 7:49 AM CST | Tornado Warning | OHX | Clay, Macon | 26 min |
| Mar 1, 7:52 AM CST | Tornado Warning | OHX | DeKalb, Putnam, Smith | 23 min |
| Mar 1, 7:58 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Overton and 5 more | 32 min |
| Mar 1, 8:12 AM CST | Tornado Warning | OHX | Jackson, Overton, Putnam | 33 min |
| Mar 1, 8:17 AM CST | Special Weather Statement | OHX | Lewis | 28 min |
| Mar 1, 8:20 AM CST | Severe Thunderstorm Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 25 min |
| Mar 1, 8:43 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 36 min |
| Mar 1, 8:45 AM CST | Special Weather Statement | OHX | Lewis | 45 min |
| Mar 1, 9:42 AM CST | Special Weather Statement | OHX | Hickman, Lewis | 33 min |
| Mar 1, 9:46 AM CST | Special Weather Statement | OHX | Cannon, Rutherford | 44 min |
| Mar 1, 9:57 AM CST | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 2 hr |
| Mar 1, 10:18 AM CST | Special Weather Statement | OHX | Cannon, White | 42 min |
| Mar 1, 10:18 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| Mar 1, 10:22 AM CST | Special Weather Statement | OHX | Marshall | 38 min |
| Mar 1, 10:35 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 25 min |
| Mar 1, 10:59 AM CST | Special Weather Statement | OHX | Marshall | 46 min |
| Mar 1, 11:27 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Wayne | 48 min |
| Mar 1, 11:43 AM CST | Special Weather Statement | OHX | Bedford, Coffee | 47 min |
| Mar 1, 12:13 PM CST | Severe Thunderstorm Warning | OHX | Giles | 21 min |
| Mar 1, 12:18 PM CST | Special Weather Statement | OHX | Cumberland | 27 min |
| Mar 1, 12:42 PM CST | Special Weather Statement | OHX | Grundy | 33 min |
| Mar 1, 12:46 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.